Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 187, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2010, 5:20 PM CDT for 7 counties in Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2010, 5:20 PM CDT (22:20 UTC)
- Expired
- Jun 14, 2010, 5:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN, Rutherford County, TN, Sumner County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 13 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2890 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:21 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 14, 2:21 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 221 PM CDT MON JUN 14 2010 .SHORT TERM...HOT TEMPERATURES AND A MOIST LOW LEVEL ENVIRONMENT ACROSS MIDDLE TENNESSEE ARE RESULTING IN SOME ISOLATED POP-UP THUNDERSTORMS EARLY THIS AFTERNOON. LOCALLY HEAVY DOWNPOURS WILL OCCUR WITH THESE STORMS AND WITH ECHO TOPS LIKELY TO BE IN THE 45K TO 51K RANGE, BELIEVE A FEW STORMS WILL PRODUCE SIGNIFICANT ELEVATED HEAVY RAIN CORES AND THE POTENTIAL FOR PULSE-TYPE DOWNBURST EVENTS AND LOCALIZED STRONG GUSTY WINDS. MODELS ARE IN REASONABLY GOOD AGREEMENT ON DEVELOPING WEATHER SCENARIO THROUGH LATE WEEK, WITH THE EXPECTATION FOR A SHALLOW COLD FRONT TO GRADUALLY PUSH SOUTHEASTWARD FROM THE MIDWEST AND AND MIDDLE MISSISSIPPI VALLEY INTO THE OHIO RIVER VALLEY, AND THEN SAG SLOWLY INTO MIDDLE TENNESSEE, WHILE PIVOTING INTO A NORTHWEST-SOUTHEAST ORIENTATION (I.E., AS A "BACKDOOR COLD FRONT"). SINCE BEST SUPPORT DYNAMICS ARE EXPECTED TO PUSH EASTWARD FROM THE MIDWEST, ON TUESDAY, ACROSS THE GREAT LAKES AND INTO NEW ENGLAND BY THURSDAY, BELIEVE SURFACE FRONT WILL BE SOMEWHAT SLOW TO PUSH SOUTHWARD INTO OUR NECK OF THE WOODS. WINDS TURN WESTERLY AS FRONT PUSHES IN WEDNESDAY AFTERNOON AND BELIEVE ORGANIZED CONVECTION COULD DEVELOP IN THE FORM OF A LINEAR SQUALL LINE. HAVE TRENDED TOWARD A COMPROMISE BETWEEN ECMWF AND GFS FOR SURFACE DEW POINT SOLUTION, AS SOUTHWARD PUSH OF DRIER AIR IS SOMEWHAT SUSPECT. SINCE FRONT EVENTUALLY TAKES ON A BACKDOOR ORIENTATION, WILL PROBABLY BRING LOWER DEW POINTS SOUTHWARD INTO THE MID STATE, BUT KEEP THE GRADIENT MORE E-TO-W FOR THE LATTER PERIODS, RATHER THAN N-TO-S. BY 12Z FRIDAY, WE WILL PROBABLY BE LOOKING AT DEW POINTS IN THE LOWER 60S ALONG THE CUMBERLAND PLATEAU, TO NEAR 70 ALONG THE TENNESSEE RIVER. BY THURSDAY AFTERNOON, EXPECT BEST CHANCE FOR THUNDERSTORMS TO BE ALONG DEW POINT BOUNDARY IN OUR SOUTHWESTERN AREAS. AS SURFACE HIGH PRESSURE PUSHES ACROSS OHIO VALLEY THURSDAY AFTERNOON INTO FRIDAY, EXPECT DRIEST DEW POINTS TO FUNNEL SOUTHWESTWARD DURING THAT PERIOD. BY FRIDAY AFTERNOON, EXPECT ISOLATED AFTERNOON THUNDERSTORMS TO BE MAINLY CONFINED TO AREAS NEAR THE TENNESSEE RIVER. .LONG TERM...UPPER LEVEL RIDGE BUILDS EASTWARD OUT OF THE SOUTHERN PLAINS INTO THE TENNESSEE VALLEY OVER THE WEEKEND AND INTO EARLY NEXT WEEK, BRINGING ALONG MORE HOT SUMMERTIME WEATHER, AND HIGHS WELL INTO THE MIDDLE--AND POSSIBLY UPPER--90S. THUNDERSTORM ACTIVITY FOR THE PERIOD WILL LIKELY BE LIMITED TO JUST ISOLATED AFTERNOON ACTIVITY, WITH MOST AREAS PROBABLY SPENDING IT ON THE "DRY SIDE." && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 75 94 74 92 / 20 40 20 20 CLARKSVILLE 73 93 72 91 / 20 40 20 20 CROSSVILLE 69 88 69 86 / 20 40 20 30 COLUMBIA 74 94 73 93 / 20 40 20 30 LAWRENCEBURG 73 94 71 93 / 20 40 20 30 WAVERLY 74 94 72 92 / 20 40 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 14, 5:04 AM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 504 AM CDT MON JUN 14 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-151000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 504 AM CDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT MAINLY AFTERNOON AND EARLY EVENING ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE. A FEW OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING STRONG TO SEVERE WITH BREIF HEAVY RAINFALL AND DAMAGING WINDS THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THIS SUMMERTIME WEATHER PATTERN WILL PERSIST THROUGH SUNDAY... CONTINUING TO SUPPORT THE DEVELOPMENT OF MAINLY AFTERNOON AND EARLY EVENING ISOLATED TO SCATTERED THUNDERSTORMS ACROSS MIDDLE TENNESSEE. A FEW OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING STRONG TO SEVERE...WITH BREIF HEAVY RAINFALL AND DAMAGING WINDS THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Jun 14, 4:27 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 427 PM CDT MON JUN 14 2010 TNZ005-006-023>026-057-059-142200- CHEATHAM-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART- WILLIAMSON- 427 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HICKMAN... HOUSTON...HUMPHREYS...MONTGOMERY...STEWART AND WILLIAMSON COUNTIES... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ERIN TO MCEWEN... MOVING EAST AT 35 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Montgomery, Robertson and 1 more | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.